Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1976, Volume 44, Issue 2

On the Properties of Linear Decision Rules and Their Derivation by an Iterative Procedure<323:OTPOLD>2.0.CO;2-A
p. 323-336

Jan Tymes, Stephen J. Nickell

The paper develops a simple iterative procedure for deriving linear decision rules which provide the optimal control policy for a stochastic dynamic linear system. The procedure works for a quadratic objective function with any time horizon up to and including infinity, either with or without time discounting. The role of target variables is considered and there is a discussion of the results which ensue if these targets are incompatible, that is, if they do not satisfy the underlying structural model. The paper concludes with some consideration of the convergence and other properties of the controlled system.

Log In To View Full Content